NCLEX Pharmacology Quiz 53 Psychiatric Medications

10 Questions | Total Attempts: 4413

SettingsSettingsSettings
NCLEX Pharmacology Quizzes & Trivia

All questions are shown, but the results will only be given after you’ve finished the quiz. You are given 1 minute per question, a total of 10 minutes in this quiz.


Questions and Answers
  • 1. 
    A nurse provides instructions to a client taking fluoxetine (Prozac) a selective serotonin reuptake inhibitors (SSRI) antidepressant. The nurse tells the client to take the medication:
    • A. 

      Early in the morning.

    • B. 

      During lunch time.

    • C. 

      At snack time.

    • D. 

      At bedtime.

  • 2. 
    The risk of experiencing serotonin syndrome when SSRI’s are given with monoamine oxidase inhibitors such as phenelzine (Nardil). Serotonin syndrome is best characterized in which of the following?
    • A. 

      Hypotension and urinary retention.

    • B. 

      Muscle rigidity and high fever.

    • C. 

      A productive cough and vomiting.

    • D. 

      Tea-colored urine and constipation.

  • 3. 
    A client with depression who has been taking amitriptyline for three months returns to the clinic for a follow-up. The nurse observes the client in which of the following symptoms?
    • A. 

      Suicidal thoughts.

    • B. 

      Lack of energy.

    • C. 

      Loss of interest in personal appearance.

    • D. 

      Neglect of responsibilities.

  • 4. 
    A client is prescribed with sertraline (Zoloft). To guarantee a safe administration of the medication. a nurse would administer the dose:
    • A. 

      As needed only for depressions.

    • B. 

      Early in the morning.

    • C. 

      Take on an empty stomach.

    • D. 

      At bedtime.

  • 5. 
    A client arrives in the emergency room with a tricyclic antidepressant overdose. Which of the following measures should the nurse do. except?
    • A. 

      Maintain a patent airway.

    • B. 

      Administration of sodium bicarbonate.

    • C. 

      Gastric lavage with activated charcoal.

    • D. 

      Obtain an electrocardiogram.

    • E. 

      Administration of an antipyretic.

  • 6. 
    A newly admit client has started taking bupropion (Wellbutrin). The nurse monitors in which of the following side effects that would indicate an overdosage of the medication?
    • A. 

      Headache.

    • B. 

      Dizziness.

    • C. 

      Constipation.

    • D. 

      Seizure.

  • 7. 
    A nurse is giving discharge instructions to a client who is prescribed with isocarboxazid (Marplan). The nurse will tell the client to anticipate which of the following side effects of this medication?
    • A. 

      Weight loss.

    • B. 

      Dry skin.

    • C. 

      Dizziness.

    • D. 

      Fever.

  • 8. 
    A client with depression is taking phenelzine (Nardil). The nurse advises the client to avoid consuming which foods while taking the medication
    • A. 

      Crackers.

    • B. 

      Vegetable salad.

    • C. 

      Oatmeal.

    • D. 

      Yogurt.

  • 9. 
    Patients taking MAOIs have the tendency to experience hypertensive crisis especially during an interaction with other drugs such as epinephrine. Which of the following is a sign of hypertensive crisis?
    • A. 

      Orthostatic hypotension.

    • B. 

      Diplopia.

    • C. 

      Delay in ejaculation.

    • D. 

      Hair loss.

  • 10. 
    During a hypertensive crisis. the nurse make sure which of this medicine is readily available?
    • A. 

      Lithium citrate.

    • B. 

      Diazepam.

    • C. 

      Phentolamine.

    • D. 

      Phenobarbital sodium.

Back to Top Back to top